MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30340753l number, and no non-conformances related to the complaint was found during the review.(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis and percutaneous cardiopulmonary support (pcps).Before the procedure started, bubble error occurred with the smartablate¿ irrigation tubing set.The tubing was flushed, and the pump was cleaned and rebooted, but the issue remained.The issue was resolved by replacing the tubing.This issue is not considered to be mdr reportable since there is no risk to the patient as a result of the procedure delay.The procedure continued, atrial tachycardia (at) was mapped and reference was inserted into the left atrial appendage (laa) a ring catheter was used and repeatedly moved inside the laa due to the deviation of the reference.Ablation was then started.After the first ablation near the base of the laa, the patient¿s blood pressure dropped, and cardiac tamponade was confirmed by echocardiography.Reminder of the procedure was aborted.Pericardiocentesis was performed to drain the fluid from the pericardial space; however, patient¿s blood pressure did not restore, and pcps were performed.The physician judged the event as serious and believes the issue occurred due to the ablation.It is unknown if extended hospitalization was required.Patient¿s outcome is unknown.No bwi product malfunctions were reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Should more information become available, it will be reviewed and processed accordingly.
 
Additional Manufacturer Narrative
On (b)(6) 2020, biosense webser inc.Received additional information indicating the patient was an 81-year-old female.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10645275
Report Number2029046-2020-01444
Device Sequence Number11619201
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public10846835003215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberBNI35DFH
Device Catalogue NumberBNI35DFH
Device Lot Number30340753L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTARAY NAV ECO 7FR, D, 2-6-2; SMARTABLATE IRR TUBE SET; SMARTABLATE IRR TUBE SET
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age81 YR